The possibility of “Acetaminophen instability” got all lots of KinderMed Infants’ Pain & Fever and KinderMed Kids’ Pain & Fever medicine recalled by distributor KinderFarms.
“The two products were manufactured and packaged for KinderFarms by a major, U.S.-based OTC pharmaceutical manufacturer with over 30 years of experience,” the recall notice states. “Ongoing testing of sample batches indicated some product lots were no longer in specification and may pose a health risk.”
Acetaminophen in the rate of 160 mg per 5 ml is the active ingredient in these KinderMed over-the-counter drugs. If this sounds familiar, in much larger does, it’s also the active ingredient in Tylenol and the store brand Tylenol knockoffs.
With the acetaminophen being unstable, “the product may cause acute adverse health effects, including abdominal pain, nausea, vomiting or jaundice at higher doses,” the recall notice says, although KinderFarms doesn’t know of this happening to anyone yet.
What should parents and caregivers do now?
If you have KinderMed Infants’ Pain & Fever, UPC No. 850001805698, or KinderMed Kids’ Pain & Fever, UPC No. UPC: 850001805728, return them to whomever sold them to you for a full refund.
Questions about this recall should be emailed to email@example.com or you can call 800-996-2930, 9 a.m. to 8 p.m., Eastern time.
If there seems to be a medical problem with a child in your care, contact a medical professional. If the problem might have roots in a medication, contact the FDA’s MedWatch program either online or by calling 800-463-6332 (press 2 for MedWatch).